Safety Alerts & Recalls

What does this mean?

Cataracts commonly develop as people get older. This new study suggests that your should inform your eye doctor that you are taking Tamsulosin so it can be noted in your medical profile.

If you currently have cataracts and are taking Tamsulosin, please talk to both your medical doctor and eye doctor about this new safety information and how it may affect the treatment of your cataract(s) and BPH.

Tamsulosin (Flomax) Linked to Serious Eye Complications Following Cataract Surgery

A recent study in the Journal of the American Medical Association suggests that men 66 years of age or older who undergo cataract surgery while taking tamsulosin (Flomax) are at increased risk for post-surgery complications of the eye within 2 weeks of cataract surgery. These complications, which included retinal detachment, lost lens or lens fragment, and inflammation of the eye cavities, required treatment with an additional procedure.

Tamsulosin (Flomax) is used the treatment of benign prostatic hyperplasia (BPH), a condition of an enlarged prostate gland that effects the ability to urinate normally.

For more information, please visit: more information here

Source: MediGuard CRT
Publication Date: 2009-08-27
Last Updated: 2009-12-05

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.